Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
133 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the early signs and symptoms of menopause?

Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

default
Posted on Mon, 7 Dec 2015 in General Health
Question: I'm 38, had a vaginal yeast infection for the first time on October 5, used Monistat 7, period was two days earlier and lighter than usual, little under average flow for days 1-2 (but flowing), spotting days 3-4; thought it might be from the yeast infection or Monistat. Used it again after my period because it didn't seem completely gone. Period came around right on time this month, but still lighter flow, days 1-2 little less flow, but flowing, spotting days 3-4. Could this be from the Monistat? I read it might cause a hormonal imbalance, it did start to cause burning, so I stopped it the second time. I normally have 3 regular flow days, then spotting day 4 and sometimes day 5. Sometimes in the past, the second day can be heavy, but I've correlated that with aspirin intake. My Mother didn't go through menopause until her 50's, so I'm hoping I'm not there yet, but I'm worried.
doctor
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer:
I do not think this has anything to do with menopause at all

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. Any infections or general abnormalities in the body can cause the female menstrual cycle to become irregular, as is what you experienced. The same effect can be caused by various other factors like stress, weight gain or weight loss, medications, etc. So in your case, the changes that you experienced could have been from the infection and/or the monistat.

The infection itself almost immediately causes a hormonal imbalance, so that is what has caused the irregularity, so you are right on that. You stopped using monistat the second time because it resulted in burning?

I would like to know how and who confirmed the yeast infection? Whether it was a doctor or a self-diagnosis? Because only if you have a yeast infection will you respond well enough to the monistat, if not, then there may not be an improvement.

I do not think this has anything to do with menopause, and your symptoms are purely due to the fact that you have an infection, although I would prefer if the type of infection were confirmed by a doctor so that accurate and appropriate treatment can be used.

Please do not hesitate to write to me for any further clarifications, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shoaib Khan 32 hours later
It was self-diagnosed. I had been drinking a lot of fruit juice and orange juice, and I know they have a lot of sugar and read that sugar contributed to a yeast infection, and with the itching and chunky discharge I made the assumption and bought some Monistat, which did help. My period came two days early and was less flow and shorter, so I read up and found that a yeast infection could contribute to this, as well as Monistat. After my period, it flared up some again, so I resumed the Monistat, but it began to burn after a couple of days, so I thought maybe I had over used it. It cleared up, but I try to keep it well aired. I thought it would be enough time for everything to balance by the next period, it too was shorter, and lighter, but on time. Two days of flow, then two days of spotting is short. I started taking Women's One a Day vitamins around that time too, in case I was deficient in a vitamin or mineral, could that affect it also? Would things be back to normal next month, or would it be a few months?
doctor
Answered by Dr. Shoaib Khan 12 hours later
Brief Answer:
Here are a few suggestions; no relief raises questions about diagnosis

Detailed Answer:
hello once again ma'am.

My sincere apologies for the delay, I only just returned from a busy day at the hospital.

Firstly, a self-diagnosis may not be accurate and reliable, but as you did find some amount of improvement with the monistat I would recommend continuation of the application twice a day until you can meet a doctor for a confirmation of diagnosis. Along with that please follow the listed suggestions:

+Keep your genitals dry and clean at all times
+Make sure you wash and dry off well enough after using the toilet
+Make sure you shower at least once a day and dry off well enough after
+If it is hot where you live, then please change your under garments at least twice a day
+Make sure you change your pad regularly when on your period
+Try to get your hand on one tablet of 150 mg fluconazole, to be taken only once orally

As for the other questions you asked ma'am: the multivitamins should not contribute to your presentation in any way. Things should be back to normal by 2 weeks on the treatment, which is why I suspect either external factors in play or a misdiagnosis, thus urging you to visit a doctor for a urine analysis and a physical examination.

Please also feel free to write to me for any clarifications, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Stress

doctor1 MD

I have a possible stress fracture in the base of my 3rd toe. MRI and X-ray showed stress reaction. I don t know if that means full stress fracture....

doctor1 MD

Hi, I think I am in perimenopause and when I get in bed at night sometimes I m aware of my heartbeat and sometimes it feels like fluttering or...

doctor1 MD

i am 31 years old and have been married for the last 8 years with a 7 yr old daughter. After my daughter was born i completely lost interest in sex...

doctor1 MD

i am due to have nuclear stress test and i have anxiety disorder. i have put the test off three times, yet i know i really need to have it done.....

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will...